MAUDE Adverse Event Report: DIASORIN MOLECULAR LLC SIMPLEXA DIRECT AMPLIFICATION DISC; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM

DIASORIN MOLECULAR LLC SIMPLEXA DIRECT AMPLIFICATION DISC; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Model Number MOL1455
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer complaint complaint wo# (b)(4) was received on 5/9/2023 alleging a leakage on the direct amplification disc mol1455 lot p17731n while running the simplexa congenital cmv direct kit mol2255.After the 1st run of a full 8-well disc, fluid was observed on the outside of wedge 4.On the next run of another full 8-well disc, fluid was observed outside of wedges 4 and 8.Each sample that leaked was invalidated due to the internal control not being detected.No patient testing was performed as the leak occurred during customer training using known postive samples, known negative samples, and control samples (nc, pc).No patient harm occurred.
 
Additional Manufacturer Narrative
A customer complaint was received on 5/9/2023 alleging two events of leakage observed on two (2) direct amplification discs (reference number: mol1455, lot number: p17731n) while running the simplexa¿ congenital cmv direct kit (ref no.: mol2255, lot: 17780n) in two independent runs.The two corresponding run files were provided on 5/9/23 to dsm technical services for analysis and they showed results invalid for 3 wedges out of 16 (1 invalid out of 8 wedges on the first run, 2 invalids out of 8 wedges on second run).Of the three (3) wedges that were invalid, the internal control and/or positive control signals did not amplify during the run, indicating the leakage likely occurred prior to run completion.Pictures, provided by the customer, showed fluid on the outside of wedge 4 on each disc of each run, visibly reduced fluid volume in the reaction chambers of all three (3) wedges, as well as traces of fluid on the instrument's barcode reading window.Review of the production batch record for ref no.Mol1455, lot: p17731n and the individual disc ref no.Mol1452, lot: p17046n, showed no abnormalities during production.The lot met all qc specifications and there were no nonconformances associated with the lot prior to release on 2/2/2023.Five (5) retain discs from the direct amplification disc kit ref no.Mol1455, lot: p17731n were previously tested in early may 2023, for a previous unrelated complaint.No leaks were observed in 4 out of 5 discs, while one (1) event of leak occurred on one (1) disc at the fourth time re-use, in 3 wedges.With the aim to further investigate this particular dad lot and if the issue was assay specific, additional testing has been conducted on 6/6/2023, when five (5) discs were tested for multiple reuse with simplexa¿ congenital cmv direct kit (ref no.: mol2255, lot: 17780n).All five (5) discs leaked between the third and fifth reuse.This is the second complaint for disc leaks on mol1455, lot: p17731n.The initial investigation has resulted in the potential cause being due to a supplier raw material lot with lower adhesive adhesion value.This weakness, when combined with specific assay mixing steps at high temperature and spin, could result in compromised discs.Capa-00366 has been opened to identify all root causes and contributing factors which could result in compromised discs.Additionally, a recall investigation has been initiated to determine if a recall is required, the potential scope of the recall and customers impacted.The recall investigation is expected to be completed on 6/14/2023.Although no death or serious injury has occurred in this complaint, the confirmed malfunction with ref.No.Mol1455, lot: p17731n has the potential for false positive congenital cmv results (due to contamination).False positive ccmv results carry a high risk to patient per diasorin document; (b)(4) (severity = 4/disastrous).This mdr is being filed ahead of the capa investigation conclusion to capture the potential for a high risk event should the malfunction recur.

Brand Name
SIMPLEXA DIRECT AMPLIFICATION DISC
Common Device Name
REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Manufacturer (Section D)
DIASORIN MOLECULAR LLC
11331 valley view street
cypress CA 90630
Manufacturer (Section G)
DIASORIN MOLECULAR LLC
11331 valley view street
cypress CA 90630
Manufacturer Contact
kwang kim
11331 valley view street
cypress, CA 90630
5622406323
MDR Report Key17101714
Report Number2023365-2023-00011
Device Sequence Number7388117
Product Code OOI
UDI-Device Identifier30816101025092
UDI-Public(01)30816101025092(10)P17731N(11)2023-01-27
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMOL1455
Device Catalogue NumberMOL1455
Device Lot NumberP17731N
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2023
Initial Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown